Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 90, NWS Birmingham, AL

March 3, 2000Barbour County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 3, 2000, 11:59 PM CST for Barbour County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 3, 2000, 11:59 PM CST (05:59 UTC)
Expired
Mar 4, 2000, 12:30 AM CST
In force
31 min
Issued by
NWS Birmingham, AL
Area
Whole counties

County Barbour County, AL

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2000-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2000-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2052 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 040601
SVRBHM
ALC005-040630-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1159 PM CST FRI MAR 3 2000

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A...

* SEVERE THUNDERSTORM WARNING FOR...
  BARBOUR COUNTY IN SOUTHEAST ALABAMA...

* UNTIL 1230 AM CST.

* AT 1159 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...OVER NORTH CENTRAL BARBOUR COUNTY JUST       
  NORTH OF CLAYTON..MOVING EAST AT 40 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WIND...IN EXCESS OF 60 MPH...AND LARGE HAIL. PEOPLE
OUTSIDE SHOULD MOVE TO SHELTER. STAY AWAY FROM WINDOWS.

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 9:05 PM CST, 2 hours 54 minutes earlier.

Area forecast discussion, Mar 3, 9:05 PM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
905 PM CST FRI MAR 03 2000

CANCELLED SMALL WESTERN PART OF WATCH 66.
GREENE...HALE...PERRY...BIBB...AND SUMTER COUNTIES.  REST OF WATCH
WILL EXPIRE AT 10 PM.

.BHM...NONE.

In the hours before

Special weather statement, Mar 3, 9:07 PM CST, 2 hours 52 minutes before
ALZ030>034-040330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
907 PM CST FRI MAR 3 2000

THE TORNADO WATCH HAS BEEN CANCELED FOR THE FOLLOWING 5 COUNTIES IN
CENTRAL ALABAMA.

SUMTER...GREENE...HALE...BIBB...PERRY.

NNNN

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 6:10 PM CSTTornado WarningBMXAutauga35 min
Mar 3, 6:20 PM CSTSevere Thunderstorm WarningBMXBlount, Cullman40 min
Mar 3, 6:25 PM CSTTornado WarningBMXMontgomery35 min
Mar 3, 6:29 PM CSTTornado WarningBMXJefferson, Walker46 min
Mar 3, 6:43 PM CSTTornado WarningBMXAutauga17 min
Mar 3, 6:54 PM CSTSevere Thunderstorm WarningBMXElmore51 min
Mar 3, 6:58 PM CSTSevere Thunderstorm WarningBMXMontgomery47 min
Mar 3, 7:02 PM CSTTornado WarningBMXDallas28 min
Mar 3, 11:34 PM CSTSevere Thunderstorm WarningBMXBarbour26 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.